Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 431, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 20, 2015, 5:40 PM EDT for Decatur County, Grady County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 20, 2015, 6:06 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
703
WUUS52 KTAE 202140
SVRTAE
GAC087-131-202230-
/O.NEW.KTAE.SV.W.0431.150820T2140Z-150820T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT THU AUG 20 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GRADY COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHEASTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 630 PM EDT
* AT 540 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES WEST OF WHIGHAM...OR 8 MILES
SOUTHEAST OF BAINBRIDGE...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHIGHAM...ATTAPULGUS...CLIMAX...FOWLSTOWN...LAINGKAT...AMSTERDAM...
NICKLEVILLE AND RENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3084 8420 3069 8441 3069 8450 3085 8459
3093 8445
TIME...MOT...LOC 2140Z 306DEG 7KT 3084 8445
$$
08-LAMERS1 follow-up statement
872
WWUS52 KTAE 202206
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT THU AUG 20 2015
GAC087-131-202216-
/O.CAN.KTAE.SV.W.0431.000000T0000Z-150820T2230Z/
GRADY GA-DECATUR GA-
606 PM EDT THU AUG 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRADY AND
SOUTHEASTERN DECATUR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3084 8420 3069 8441 3069 8450 3085 8459
3093 8445
TIME...MOT...LOC 2204Z 306DEG 7KT 3081 8440
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:40 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 20, 3:40 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT THU AUG 20 2015 .Near Term [Through Tonight]... Most convection will diminish shortly after sunset. Kept chance PoPs for northern third of CWA and slight chance elsewhere until 06z. Min temps will be in the mid 70s. .Short Term [Friday Through Saturday Night]... High pressure aloft will begin to build westward over the Gulf of Mexico during the short term period. While the ridge will not quite be established over the region until Saturday, expect there to be less convection on Friday than previous days with rain chances mainly in the 40 to 50 percent range. By Saturday as the ridge becomes more established, expect rain to be tougher to come by, with rain chances dropping back to around 30 percent. The big story in the short term will be warmer than normal temperatures with highs on Friday getting back up into the mid 90s and then the upper 90s on Saturday. Heat indices may become an issue by the weekend with max values in the afternoon hours of 106 to 109 degrees possible. .Long Term [Sunday Through Thursday]... The pattern will begin to transition on Sunday as the high pressure weakens over our area as a large ridge builds over the Western CONUS and a trough drops into the Ohio River Valley. The models have been going back and forth on whether a cold front would end up making it all the way into the forecast area by Tuesday. The 20/12z GFS suggests a boundary would get close, though the 20/12z Euro makes a little further southward progress and ultimately does bring a fair amount of dry air into the region Tue-Thurs resulting in well below normal PoPs. Temperatures for the first half of the long term period will be above normal, with highs in the mid 90s. With the potential of a frontal passage by Wednesday, high temperatures may drop back to near 90. && .Aviation... [Through 18Z Friday] VFR will prevail outside of convection until around 09-10z when some restrictions to cigs/vsbys will once again be possible, especially at DHN, ABY and VLD. && .Marine... The pressure gradient will be very weak through Friday, with generally light onshore winds and low seas. West to northwest winds around 10 kt are expected this weekend, as the surface high pressure center moves west of our area. && .Fire Weather... Red flag conditions are not expected with relative humidity remaining fairly high. Daytime dispersions may be somewhat low over the next couple of days. && .Hydrology... Rain chances will be on the decline into the weekend. Isolated heavy rainfall totals of 2 to 3 inches is possible on Friday afternoon, though this is unlikely to cause any flood concerns. Drier conditions from Saturday and into much of next week will prevent any flood concerns. && .Preliminary Point Temps/PoPs... Tallahassee 75 95 76 96 76 / 20 50 20 30 20 Panama City 78 90 78 90 79 / 20 50 20 30 20 Dothan 73 93 74 95 75 / 30 50 20 30 10 Albany 74 94 74 95 75 / 30 40 20 30 10 Valdosta 74 96 75 97 75 / 20 50 20 30 20 Cross City 76 94 76 95 76 / 20 40 20 30 20 Apalachicola 79 89 77 90 79 / 20 40 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BARRY SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...BARRY MARINE...GODSEY FIRE WEATHER...LAMERS HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:55 PM EDT | Special Weather Statement | TAE | Seminole | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.